Has anyone found that birth control CAUSES your migraines? I was on lo loestrin Fe for years and then started getting problems down there so I switched to taytulla and it was okay until I got my period and then started the most disgusting head pain I've ever had before and felt entirely fatigued.

I stayed on for two months to see if it went away and it didn't so I switched to nuvaring and had an allergic reaction right away so I just asked to put up with lo loestrins side effects hoping my body would feel normal again and it hasn't and my migraines with aura keep getting more and more intense. Anyone stopped birth control and felt any relief? Do I take this up with the neurologist or my gynecologist?

8 Answers

chanelle.gasper
Answered 5 months ago    reply

I am 46, but when I was in my early 20s, I was getting migraines once a month. I was on the pill. Over time, I started getting them more often. I stopped taking birth control and they decreased to once or twice a year.


h.trinity85
Answered 5 months ago    reply

Definitely. When I was on the pill it gave me even worse migraines (if possible)


Jonie.85
Answered 5 months ago    reply

I found that using the brand name, vs. the generic, made a difference. So I made sure my prescription specifies Ortho-Novum with no substitutions. (The generic version, Dasetta, made me sick as a dog.)


Darcy.Romeo
Answered 5 months ago    reply

Yes, birth control made my migraines a lot worse


wheatley_f
Answered 5 months ago    reply

Synthetic hormones give me horrible migraines.


Shanklin92
Answered 5 months ago    reply

I’m currently on a high estrogen birth control because of topamax but looking into dropping all hormones with the IUD Paraguard. It’s just copper. So hopefully getting rid of all the hormones will make me feel a little better


sparklingMcKinzie
Answered 5 months ago    reply

Mine were dormant for about four years and birth control brought them back with a vengeance, including paralysis.


Pinkham_G
Answered 5 months ago    reply

Yes, estrogen is especially known to make migraine+ aura worse and possibly increase stroke risk. Try progesterone only or copper IUD


related questions